Post # 1
I’m contemplating discontinuing birth control pills, after having a terrible experience switching brands last month. It made me realize how such a small pill can have such large effects. I’m debating whether to switch back to my old brand that I’ve been on for years, or just finding a new method of birth control entirely (ie condoms). Darling Husband and I will start ttc in a year, so it’s this coming year that I’m wondering what to do….
Post # 3
If you’re going to TTC in a year, it’s better to get your body back to its regular cycles again. At first (going off), you may not get your period right away as your body is trying to readjust…
Anyway, it’s different for everyone. For me, I didn’t realize how big of a b*tch I’d become while on the pill (~13 years on it, yikes!). I was always crabby and irritable. I’ve been off for a year now and I feel like a new woman! 🙂
Post # 4
@OoOTifsterOoO: This gives me hopE!
Post # 5
Agree, I would just come off BC now and let your body sort itself out. I was only taking it for 2 months, I stopped taking it in Sept, had some spotting, had a period (I think), followed by another period (I think) 2 weeks later, then annoying spotting every 2 weeks since then. Mood wise, acne, weight… none of that has changed.
Post # 6
@jules28: just came off the BCP and I couldn’t be happier… Darling Husband and I are using FAM/NFP to avoid… and surprisingly I love it! I love being able to read what my body is doing… like why during different times different things hurt (maybe Too Much Information but my boobs hurt around ovulation and now that I’m a few days out of my first real period off the BCP I know that my ‘back ache’ is probably not sleeping wrong but due to PMS)and I still know when my period will come (or at least a range for my first few cycles coming off). PLUS you mentioned condoms.. and with this you’ll be confident of when you should use them and when you can get away with not using them (maybe use them all the time your first few cycles off)
Post # 7
I have been on the pill for more than 20 years. I just stopped in July 2012 as I am hoping to conceive in the next year and want my body to sort itself out as others have said above. The only thing that I noticed is I got hornier.
Post # 8
OMG, I turned into a crazy woman. Cried every day for about 6 mths.
I had to go onto anti depressants briefly, and then went back on the pill and was fine!
Note- I am on Diane 35ed for PCOS related issues, and have been for the most part of 20 years, so perhaps my case is different.
Post # 9
Bump.. I’m interested to hear others experiences
Post # 10
I’ve had good and bad after effects. Sex drive went way up but I have acne worse now than I ever had as a teen 🙁
Post # 11
I feel worse when I’m not on the pill. But that’s because I have a hormonal imbalance and they use the pill to put my system in check. Without the pill I will get my period every 10 days… for about 5-7 days at a time… And my emotions are crazy.. and I break out a lot.
Post # 12
@PinkAndPearls2013: Ugh. Me too.
Went off in May and now I have the irregular periods and bad skin. Both that I had as a teenager. All together I feel greasy. 🙁
Post # 13
@baletrina: oh yeah the irregular periods too! I used to know the exact day I would get it when I was on the pill. Was on it for 8 years, now it’s like a guessing game!
Post # 14
I can’t vote because I felt exactly the same. Except my acne came back, which ticked me off.
Post # 15
I was birth control since i was 15 and about 2 years ago I got off of it! I feel alot better in some ways and alot worse in other ways.
Better- because I am also on a beat blocker for my heart and I was having CRAZY dreams at night, to point where id probly get about 3 hrs of sleep bc as soon as id fall back to sleep the night terrors would start back up. Before I was on my heart meds i didnt have these issues.
Worse- because Now i have terrible cramps and back pain! In the last year I have been having the worst cramping feeling ever ( not sure i can call it cramping) and also ive noticed about a week before my period i get really nauseous. oh and i now have breakouts before i didnt when i was on it
This is just my experience. it is probably just my body still trying to get back to “normal”
but i have debated going back on B.C
Post # 16